MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FLEXISION; BIOPSY NEEDLE, 23G

INTUITIVE SURGICAL, INC FLEXISION; BIOPSY NEEDLE, 23G
Model Number 490102-10
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The biopsy needle was analyzed and the complaint was not confirmed by failure analysis.The reported issue with the biopsy needle could not be replicated nor confirmed.A visual inspection was performed on the biopsy needle.The handle of the biopsy needle was not attached to the ratchet portion of the needle.As a result of the damage the sheath length could not be measured.No kinks were found on the sheath.The thumb screw was fully functional.The needle stop felt loose and would intermittently not hold position.The needle fully extended and retracted during initial inspection.Unable to determine if friction was exhibited during needle extension and retraction.Additional failure analysis was performed.The handle halves were observed to be separated.The female luer tube was observed to be bent.It is possible that high friction between the sheath and needle shaft led to the user applying excessive force in an attempt to extend the needle.Force was applied to the female luer tube to extend and retract the needle tip through the sheath tip.Needle tip intermittently would not extend past the sheath tip; needle tip appeared to be catching on an internal component.Flare nut was observed to be present.As the flare nut is present, which secures the sheath at the proximal end of the ratchet indicator, sheath length was able to be measured.The sheath length was measured to be 926mm, within the sheath length specification.Needle assembly was disassembled.Thumbscrew pin was found to be bent and connector body exhibited drag marks.Sheath tip was sliced off to expose the coextrusion.Coextrusion edge was observed to be damaged, likely from the needle tip contacting the coextrusion edge.Coextrusion damage is indicative of the needle tip getting stuck on the coextrusion.When the needle is stuck on the coextrusion edge, it can prevent the needle from extending past the sheath tip.The return material authorization (rma) needle stop was assembled on a known good ratchet indicator, and the needle stop intermittently did not lock, indicating that the issue is with the rma unit needle stop.A known good needle stop key was assembled into the rma needle stop, and the needle stop locked as expected.The rma needle stop key was assembled into the known good needle stop, and the needle stop intermittently did not lock.Therefore, it appears that the issue is with the rma unit needle stop key.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during an ion endobronchial lung biopsy procedure, the customer stated that the biopsy needle instrument was noted to have friction issue.The diagnostic procedure was completed with no reported injury.

Brand Name
FLEXISION
Common Device Name
BIOPSY NEEDLE, 23G
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22007205
Report Number2955842-2025-20221
Device Sequence Number20829519
Product Code EOQ
UDI-Device Identifier10886874115951
UDI-Public(01)10886874115951(10)LNN23029
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490102-10
Device Catalogue Number490102
Device Lot NumberLNN23029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2025
Initial Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient SexUnknown